MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZKB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 12/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight: information unknown/not provided.Date of event: the exact date of event is unknown, not provided, but the best estimate date is (b)(6) 2020.Device evaluation: the product testing could not be performed as the product was not returned (the device was discarded by the customer).The reported complaint cannot be confirmed.Manufacturing records review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specifications.A search in complaints related to this production order number revealed one duplicate folder for the same serial number which was voided as a duplicated.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted in a secondary surgical procedure as the patient was unhappy with his vision and was having a lot of visual disturbances with the lens.It was indicated that the patient is 20/20 for distance, 20/25 for intermediate.The patient complained of extreme fluctuating vision and glare and his symptoms did not improve until the iol was explanted.The patient¿s symptoms first noticed post-op week one (1) and the patient was not comfortable driving or using the computer.The patient has dry eyes and is aggressively treating with tears, compresses and xiidra.Reportedly, the patient has blue eyes and his pupil is larger (about 4.5 - 5mm).There were no surgical interventions such as vitrectomy, incision enlargement or sutures required.A replacement of different model and diopter (20.5 d) was used.There was no patient injury reported.It was noted that the patient is much happier with his vision now.It was indicated that the device is not available for return.The patient will be getting a monofocal iol implant in other eye.No further information was provided.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11621662
Report Number2648035-2021-07522
Device Sequence Number11679530
Product Code MFK
UDI-Device Identifier05050474560086
UDI-Public(01)05050474560086(17)240718
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/18/2024
Device Model NumberZKB00
Device Catalogue NumberZKB00U0200
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2021
Initial Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;